Michigan, 2014Winter Weather in Michigan, February 17 to 18, 2014
February 17 to 18, 2014 · NWS MQT · 5 events in 5 counties and zones
Another low pressure system moving through the Upper Great Lakes brought moderate snow to portions of west and central Upper Michigan from the 17th into the 18th.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Another low pressure system moving through the Upper Great Lakes brought moderate snow to portions of west and central Upper Michigan from the 17th into the 18th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Feb 17, 6:27 AM CST, 33 minutes earlier.
Area forecast discussion, Feb 17, 6:27 AM CST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
727 AM EST MON FEB 17 2014
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 522 AM EST MON FEB 17 2014
09Z WV IMAGERY AND RUC ANALYSIS INDICATED A MAINLY ZONAL PATTERN
ACROSS THE WEST AND CENTRAL CONUS WITH A MID/UPPER LEVEL TROUGH AND
SEVERAL EMBEDDED SHRTWVS EMERGING FROM THE NRN ROCKIES INTO THE WRN
PLAINS. WAA/ISENTROPIC LIFT AHEAD OF THIS SHORTWAVE TROUGH HAS
ALLOWED MID-HIGH CLOUDS TO SPREAD INTO THE FCST AREA FM THE WEST. AS
A RESULT...MUCH BELOW ZERO TEMPS FM LAST EVENING OVER CENTRAL AND
EASTERN COUNTIES OF THE CWA HAVE BEGUN TO MODERATE ABV ZERO AT MANY
LOCATIONS. SOME LIGHT SNOW IS ALSO NOW APPEARING ON RADAR AND SFC
OBS OVER NCNTRL WI AND FAR WRN UPR MI.
TODAY...MODELS IN GENERALLY GOOD AGREEMENT ON DEPICTION/MOVEMENT OF
MAIN SHORTWAVE NOW OVER WRN NEBRASKA TRACKING IT AND ASSOC SFC LOW
ESE THROUGH CNTRL ILLINOIS AND NRN INDIANA LATE AFTERNOON/EARLY
EVENING. NORTHERN SHORTWAVE OVER THE DAKOTAS APPEARS TO BECOME MORE
SHEARED OUT WITH TIME AS IT APPROACHES THE WRN LAKES LATE THIS
AFTERNOON. THIS IS REFLECTED IN 700-300 MB LAYER Q-VECTORS WHICH
SHOWS BEST CONV/LIFT GENERALLY PASSING SOUTH AND EAST OF THE FCST
AREA THIS AFTERNOON. ALSO A LIMITING FACTOR FOR HEAVY SNOW TODAY
OVER OUR AREA IS THE VERY DRY AIRMASS ALREADY IN PLACE AS NOTED ON
00Z GRB AND APX SOUNDINGS. CONSEQUENTLY..IT WILL TAKE LONGER FOR
COLUMN TO MOISTEN FM ISENTROPIC ASCENT AS THUS WILL LIKELY LIMIT
SNOW AMOUNTS SOMEWHAT. CONTINUED THE PREV FCST TREND OF GOING ON THE
LOWER END OF MODEL GUIDANCE FOR QPF AMOUNTS RANGING FROM .15 INCH
FAR EAST TO NEARLY .3 INCH NEAR MNM. USING COBB METHOD AVERAGED SLR
VALUES AROUND 17:1...TOTAL SNOW AMOUNTS FROM THIS SYSTEM WILL LIKELY
FALL INTO THE 3 TO 5 INCH RANGE ACROSS MUCH OF THE AREA...BUT FAR NE
CWA MAY STRUGGLE TO REACH MINIMAL ADVISORY CRITERIA OF 3 INCHES DUE
TO EFFECTS OF ATTENDANT DRY AIR DELAYING ARRIVAL OF PCPN UNTIL
MAINLY AFTERNOON. SSE WINDS ARE EXPECTED TO INCREASE AND GUST NEAR
25 MPH AT TIMES BY LATE MORNING/AFTERNOON WHICH MAY CONTRIBUTE TO
SOME BLSN BUT NOTHING OF GREAT SIGNIFICANCE. CONTINUED THE WINTER
WEATHER ADVISORIES ACROSS THE AREA BUT GIVEN POTENTIAL LIMITING
FACTORS MENTIONED ABOVE...LOWERED HIGH END OF ADVISORY RANGE TO 5
INCHES FOR WEST AND CENTRAL COUNTIES AND WENT GENERALLY 2 TO 4
INCHES FOR ERN COUNTIES.
TONIGHT...DEEP MOISTURE QUICKLY EXITS FROM WEST TO EAST THIS EVENING
AS SHORTWAVE DEPARTS SE OF REGION AND MODEL SOUNDINGS SHOW GOOD
MID-LVL SUBSIDENCE/DRYING LATE TONIGHT. WAA DEVELOPING FROM THE WEST
LATE TONIGHT AHEAD OF NEXT SHORTWAVE APPROACHING FM THE NRN PLAINS
MAY BRIEFLY ALLOW FOR SOME PATCHY FREEZING DRIZZLE TO FORM OVER ERN
COUNTIES IN UPSLOPE SOUTHERLY FLOW AS DGZ DRIES OUT...BUT STILL NOT
CONFIDENT ENOUGH TO INCLUDE IN FCST.
.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 522 AM EST MON FEB 17 2014
ZONAL FLOW BRINGS MULTIPLE SHORTWAVES ACROSS THE REGION THROUGH THE
UPCOMING WEEK. STRONGEST WAVE BEYOND TODAY IS STILL ON TRACK TO
IMPACT GREAT LAKES THURSDAY AND THURSDAY NIGHT THOUGH CURRENT
INDICATIONS ARE THAT BIGGEST IMPACT WILL STAY MORE OVER THE OHIO
VALLEY AND LOWER GREAT LAKES. OPPORTUNITY TO FINALLY REACH ABOVE
FREEZING WFO MARQUETTE WILL BE THE MIDDLE OF THIS WEEK...THOUGH IT
IS NOT LOOKING AS SURE AS IT DID THE LAST COUPLE DAYS. WHATEVER WARM
UP OCCURS WILL NOT LAST AS IN WAKE OF THE LATE WEEK SYSTEM LARGER
SCALE TROUGHING WITH COLDER TEMPERATURES DEVELOPS OVER MUCH OF THE
CNTRL CONUS BY NEXT WEEKEND.
TUESDAY AND TUESDAY NIGHT...SHORTWAVE AND SFC LOW THAT ARE BRINGING
SNOW TO REGION TODAY HEAD OFF ACROSS NEW ENGLAND. WESTERLY FLOW
ALOFT WILL BRING ADDITIONAL SHORTWAVES FROM THE NORTHERN PLAINS TO
THE WESTERN GREAT LAKES BY TUESDAY AFTN. STRONGEST WAVE ON TUESDAY
CROSSES SOUTHERN MANITOBA INTO ONTARIO...WITH ASSOCIATED 995-1000MB
SFC LOW MOVING ACROSS ONTARIO IN THE AFTN...TO THE NORTH OF LK
SUPERIOR. SOUNDINGS SHOW PLENTY OF MID LEVEL MOISTURE TO H7 BUT ALSO
HAVE A LOT OF DRY AIR BLO THAT. ONLY EXCEPTION IS OVER EASTERN CWA
WHERE THERE MAY BE ENOUGH LOW-LEVEL MOISTURE TO RESULT IN SOME FREEZING
DRIZZLE IN THE MORNING. H85 FRONT LIKELY WILL BE VCNTY OF SOUTHERN
LK SUPERIOR SO KEPT SLIGHT CHANCES MAINLY OVER LK SUPERIOR AND IN THE
FAR NORTH CWA. WARMEST TEMPS OVER FAR WEST WHERE MAY BE SOME BKN
SUNSHINE TO START THE DAY. H925-H9 TEMPS STILL AROUND 0C SO WOULD NOT
TAKE MUCH MIXING TO PUNCH TEMPS INTO AT LEAST MID 30S. FARTHER TO THE
EAST...MORE CLOUDS AND SW WINDS OFF MAINLY ICE COVERED LK MICHIGAN
SHOULD KEEP TEMPS BLO FREEZING. GENERALLY QUIET TUESDAY NIGHT THOUGH
WILL HAVE TO WATCH WESTERN CWA LATE AS THERE MAY BE ENOUGH LOW-LEVEL
MOISTURE AND UPSLOPE IN WAKE OF SFC TROUGH WORKING THROUGH TO PRODUCE
LGT PRECIP. SOUNDINGS WOULD SUPPORT SOME RISK OF FREEZING DRIZZLE
WITH LIMITED MOISTURE IN DGZ...THAT IS IF THERE IS SUFFICIENT
MOISTURE IN THE LOW-LEVELS.
WEDNESDAY...EARLIER IT LOOKED AS THERE WOULD BE NW WINDS IN WAKE OF
TROUGH ON TUESDAY TO RESULT IN COOLING FOR THE NORTH OFF ICE COVERED
LK SUPERIOR. WINDS IN BLYR NOW MORE WRLY WHICH OPENS POSSIBILITY OF
WARMER TEMPERATURES OVER MUCH OF CWA...EXCEPT ALONG IMMEDIATED LK
SUPERIOR SHORE OVER WESTERN CWA AND ACROSS KEWEENAW PENINSULA. BIAS
CORRECTED GUIDANCE INDICATED MID 30S FOR MOST AREAS WITH EVEN TEMPS
AROUND 40 IN THE SCNTRL. USED THIS SOLN AS A BLEND INTO PREVIOUS
FORECAST WHICH RESULTED IN SOLID MID 30S FOR GOOD PART OF CWA. COULD
BE SOME LOW-LEVEL MOISTURE TO BEGIN THE DAY...BUT THIS SHOULD SCOUR
OUT BY AFTN. OVERALL A QUIET WEATHER DAY OUT AHEAD OF STRONGER
LOW-MID LEVEL TROUGHING DEVELOPING OVER THE CNTRL CONUS.
THURSDAY AND FRIDAY...FATE OF THE LATE WEEK SYSTEM IS STILL CLOUDED
WITH MUCH UNCERTAINTY AT THIS POINT. ECMWF AND GFS TRENDED BACK TO
MORE WRAPPED UP AND WETTER SYSTEM AS SOUTHERN BRANCH SHORTWAVE
DOMINATES AND ALLOWS THE LARGER SCALE SHORTWAVE TROUGH TO BECOME
MORE NEGATIVELY TILTED AS IT SWEEPS ACROSS UPPER GREAT LAKES.
RESULTING SFC LOW DEEPENS TO SUB 980MB LOW OVER UPPER LAKES BY
THURSDAY NIGHT. AS ALLUDED TO YDY...SHORTWAVES THAT HELP FORM THIS
SYSTEM ARE STILL AROUND THE ALLUTIANS AND MAYBE EVEN FARTHER WEST
THAN THAT OVER NORTHERN RUSSIA. SO...ALTHOUGH THE 00Z ECMWF SOLUTION
COULD OCCUR AS IT SHOWED SOMETHING SIMILAR TWO DAYS AGO...IT IS
ESSENTIALLY ONE OF MANY SOLNS THAT REPRESENT THE MODEL ENSEMBLE AT
THIS POINT. ONLY CHANGE THAT WAS MADE COMPARED TO CONSENSUS WAS TO
LINGER CHANCE POPS ON THURSDAY NIGHT IN CASE THE SLOWER/WRAPPED UP
IDEA IS CORRECT. ALSO BROUGHT CHANCE FOR RAIN FARTHER NORTH OVER
EASTERN CWA. SEEMS THAT IF THE WARMER IDEA IS RIGHT...FZRA COULD
ALSO BE AN ISSUE TOO DUE TO LIMITED LOW-LEVEL WARM AIR ADVECTION BLO
H85 OR MAYBE JUST FROM THE RAIN FREEZING ON SUB FREEZING ROAD
SURFACES DUE TO THE PERSISTENT CHILL THAT HAS BEEN WITH US SINCE
EARLY DECEMBER. EVEN THOUGH THE SPECIFICS WITH THIS SYSTEM ARE FAR
FROM CERTAIN AND WILL LIKELY CHANGE UNTIL LATER THIS WEEK...THINK IT
IS WORTH A HEADS UP MENTION IN THE HAZARDOUS WEATHER OUTLOOK.
PRIMARY ISSUE INTO FRIDAY WILL BE STRONGER WINDS CLOSER TO LK
SUPERIOR WITH SMALL CHANCES OF SNOW SHOWERS IN LINGERING CYCLONIC
MOIST FLOW ON BACKSIDE OF THE DEPARTING LOW PRESSURE SYSTEM. THE
WARM UP WILL BE OVER BUT TEMPS WILL BE AROUND NORMAL WITH READINGS
IN THE MID TO UPPER 20S.
UNCERTAINTY HIGH BEYOND FRIDAY. MODEL CONSENSUS WAS USED FOR NOW
WHICH FEATURES PLETHORA OF SLIGHT CHANCE POPS. SEEMS THAT IDEA OF
SHORTWAVE LIFTING BACK ACROSS THE AREA AND BRINGING SOME LGT SNOW
IS OFF THE TABLE NOW AS THAT SYSTEM IS MUCH WEAKER AND FCST TO
REMAIN WELL TO THE SOUTH AND EAST OF CWA IF IT IS THERE AT ALL.
TEMPS SATURDAY IN THE TEENS AND LOWER 20S...WITH MORE NOTABLE
COOLING FOR SUNDAY WITH HIGHS IN THE LOWER TO MIDDLE TEENS.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 708 AM EST MON FEB 17 2014
A LOW PRESSURE SYSTEM APPROACHING FROM THE PLAINS WILL SPREAD SNOW
WEST TO EAST ACROSS UPPER MICHIGAN TODAY. SNOW REACHING KIWD HAS
ALREADY DROPPED VSBY TO IFR THERE. EXPECT VSBYS AND/OR CIGS TO LOWER
TO IFR BY LATE MORNING AT KCMX. KSAW HAS SEEN CIGS LOWER TO LIFR IN
UPSLOPE SE FLOW. EXPECT VSBY TO LOWER TO IFR AROUND 18Z WITH ONSET OF
HEAVIER SNOW. COULD SEE SOME PERIODS OF LIFR VSBYS/CIGS AT SAW AND
CMX DURING THE AFTERNOON HOURS BEFORE ALL SITES IMPROVE TO MVFR
THIS EVENING AND TO VFR OVERNIGHT TONIGHT. IN ADDITION TO THE SNOW...A LOW
LEVEL JET OVER THE AREA WILL CONTRIBUTE TO LLWS THIS MORNING.
&&
.MARINE...(FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 522 AM EST MON FEB 17 2014
WINDS ARE FORECAST TO BE LESS THAN 30 KTS THIS WEEK. LOW PRESSURE
SYSTEM MOVING THROUGH LATE IN THE WEEK MAY RESULT IN STRONGER WINDS
THAN CURRENTLY FORECAST...MAINLY ON THURSDAY AFTERNOON AND THURSDAY
NIGHT. GALES MAY EVEN OCCUR. ONCE THIS LOW LIFTS TO THE NORTH...WEST
WINDS TO 30 KTS OR GALES APPEAR LIKELY ON FRIDAY.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
WINTER WEATHER ADVISORY FROM 1 PM THIS AFTERNOON TO 1 AM EST
TUESDAY FOR MIZ006-007-014-085.
WINTER WEATHER ADVISORY UNTIL 10 PM EST /9 PM CST/ THIS EVENING
FOR MIZ001-003>005-010>013-084.
WINTER WEATHER ADVISORY UNTIL 7 PM EST /6 PM CST/ THIS EVENING
FOR MIZ002-009.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&
SHORT TERM...VOSS
LONG TERM...JLA
AVIATION...VOSS
MARINE...JLAHazardous weather outlook, Feb 17, 4:28 AM CST, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
528 AM EST MON FEB 17 2014
MIZ001>007-009>014-084-085-181200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
528 AM EST MON FEB 17 2014 /428 AM CST MON FEB 17 2014/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
MODERATE SNOW IS EXPECTED ACROSS MUCH OF UPPER MICHIGAN THROUGH THIS
EVENING. DIFFICULT TRAVEL COULD OCCUR OVER MUCH OF THE REGION. SEE THE
LATEST WINTER WEATHER MESSAGE FOR MORE DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A LOW PRESSURE SYSTEM IS EXPECTED TO LIFT ACROSS THE UPPER GREAT
LAKES THURSDAY INTO THURSDAY NIGHT. TRAVEL MAY BE IMPACTED AS THERE
COULD BE ACCUMULATING SNOW AS WELL AS RAIN AND FREEZING RAIN WITH
POSSIBLE ICING. STAY TUNED TO LATER FORECASTS FROM THE NATIONAL
WEATHER SERVICE IN MARQUETTE AS THE WEEK PROGRESSES FOR THE LATEST
INFORMATION.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO SUBMIT SNOWFALL REPORTS TO THE
NATIONAL WEATHER SERVICE IN MARQUETTE. THE PUBLIC MAY ALSO SUBMIT
SNOW REPORTS TO OUR OFFICE ON OUR WEBSITE...FACEBOOK PAGE...OR ON
TWITTER.
LSZ162-240>251-263>267-181200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
528 AM EST MON FEB 17 2014 /428 AM CST MON FEB 17 2014/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
GALE FORCE WINDS ARE POSSIBLE ON FRIDAY OVER MUCH OF LAKE SUPERIOR.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
LMZ221-248-250-181200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
528 AM EST MON FEB 17 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
JLA
Winter Weather, Dickinson
- When
- February 17, 7:00 AM CST to 7:00 PM CST
- Where
- Dickinson forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.009, -87.870 (the zone’s center; the record gives no point)
The observer near Iron Mountain measured 3.2 inches of snow in 12 hours.
Winter Weather, Menominee
- When
- February 17, 11:00 AM CST to 7:00 PM CST
- Where
- Menominee forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.525, -87.510 (the zone’s center; the record gives no point)
The spotter near Menominee measured 5.5 inches of snow in eight hours.
Winter Weather, Northern Houghton
- When
- February 17, 12:00 PM EST to February 18, 12:00 AM EST
- Where
- Northern Houghton forecast zone
- Reported by
- Public
- Coordinates
- 46.992, -88.652 (the zone’s center; the record gives no point)
There was a public report in Laurium of seven inches of snow in approximately 12 hours. Most other locations across northern Houghton County received between three and five inches of snow in 12 hours.
Winter Weather, Delta
- When
- February 17, 1:30 PM EST to 7:30 PM EST
- Where
- Delta forecast zone
- Reported by
- Public
- Coordinates
- 45.792, -86.871 (the zone’s center; the record gives no point)
There was a public report of four inches of snow in six hours at Gladstone.
Winter Weather, Baraga
- When
- February 17, 2:00 PM EST to 8:00 PM EST
- Where
- Baraga forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 46.700, -88.352 (the zone’s center; the record gives no point)
The spotter in Alberta measured four inches of snow in six hours.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Ohio, February 17 to 18, 2014$1.9 million · 7 events
- High Wind in Wyoming, February 17 to 18, 201424 events
- Winter Weather in Indiana, February 17 to 18, 201421 events
- Winter Storm and Winter Weather in Wisconsin, February 17, 201420 events
- Heavy Snow and High Wind in Montana, February 17 to 21, 201483 kt wind · 20 events
- Winter Storm and Winter Weather in Illinois, February 17, 201412 events
- Winter Storm and Winter Weather in Iowa, February 17, 201411 events
- Heavy Snow in Wisconsin, February 17, 201411 events
- Heavy Snow in Illinois, February 17, 201410 events
- Winter Weather in Ohio, February 17 to 18, 201410 events
- Winter Storm in Minnesota, February 17, 20147 events
- Winter Weather in Ohio, February 17 to 18, 20147 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 501703, 501694, 501696, 501702, 501699.